Now that there are FDA-approved vaccines for COVID-19, millions are flocking to get their doses. A very small portion of these people are now experiencing myocarditis, and 18-year-old Evan Morud is one of them. Now the CDC is investigating his case and others like it to understand if there is simply correlation or actual causation. While Evan and his family don’t know if the vaccine is to blame for his heart condition, they want to spread awareness of myocarditis so others know what to look out for.
Evan, an 18-year-old from Kenmore, said that he was excited about getting his vaccine and made his appointment as soon as he could. He had no prior medical issues, leaving him with minimal worries. His first dose went without any hitch, and he initially only experienced the common side effects after his second dose, such as aches and a fever.
It wasn’t until two days after his second shot that he began experiencing concerning symptoms. Chest pain became an issue, followed by swollen lymph nodes and throat. Even just sitting up became difficult for Evan, prompting his entire family to become concerned. After a little discussion, they decided to take him to the hospital.
At the UW Medicine Northwest Campus, they discovered that Evan’s symptoms were caused by myocarditis. His heart rate was extremely high, despite the fact that his heart function was concerningly low. Fortunately, doctors believe that he will make a full recovery after a few months on medications for his heart.
Because permanent heart damage or even sudden death can result from myocarditis, the Morud family wants to raise awareness about the cardiac condition. They still stand by vaccinations and don’t know if Evan’s myocarditis is linked to his second dose, but they want people to know the signs.
Dr. John Lynch of UW Medicine stated that there have been multiple cases of myocarditis occurring after vaccination, but there is no way to tell if the two are connected yet. It’s important not to jump to conclusions, with Dr. Lynch saying, “We know things are happening after vaccination that would’ve happened with or without that vaccine.”
The CDC is investigating a possible link between COVID-19 vaccines and myocarditis. After more time and data, they will be able to tell if it is causation or correlation.
According to the Myocarditis Foundation, myocarditis is a disease that causes inflammation of the heart. This makes it more difficult for the heart to perform its normal functions, and it has to work much harder to circulate blood and oxygen throughout the body. Myocarditis can be the result of various causes, with viral infections being the most common. Environmental toxins, cancer, bacterial infections, and other contagious diseases can cause this condition as well. Regardless of cause, affected individuals may experience fatigue, heart palpitations, chest pain, shortness of breath, lightheadedness, sudden loss of consciousness, and swelling in the extremities.
Find the source article here.